MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE HYDROPHILIC GUIDEWIRE; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M006630200B1
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/18/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each hydro gw std s 150-018; returned coiled, loose, accompanied by the skived polymer jacket material and the labelled portion of the packaging pouch, and double bagged within "zip-lock" style poly pouches.The specimen presented cut/skive damage to the polymer jacket material 8.00 to 16.75cm from the distal tip, exposing 8.70cm of the metallic core wire.The specimen also presented bend damage over the distal 13.5cm, consistent with tensile loading.The returned specimen included 8.65cm of polymer jacket material skived from the specimen wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As noted above, the specimen presented cut/skive damage to the polymer jacket material 8.00 to 16.75cm from the distal tip, exposing 8.70cm of the metallic core wire.The specimen also presented bend damage over the distal 13.5cm, consistent with tensile loading.The specimen also included 8.65cm of polymer jacket material skived from the specimen wire.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.The damage presented by the specimen appeared consistent with withdrawal through a metal cannula or needle.As indicated in the device instructions for use, warnings, "do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in the destruction and/or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture needle." multiple attempts have been made to obtain additional event and patient information from the end-user.At the time of this report, no additional information has been received.Note that the recorded age in section a2 is an estimate.The actual age of the patient is unknown.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that clinical and/or procedural factors have contributed to the event as reported.If any further information is received, a follow up medwatch report will be submitted.
 
Event or Problem Description
Per medwatch report # (b)(4): fragment of the glidewire used to place the r subclavian cvl sheared off the device and was retained in the central venous system following the procedure.

Brand Name
ZIPWIRE HYDROPHILIC GUIDEWIRE
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
MDR Report Key12525995
Report Number2126666-2021-00039
Device Sequence Number20127140
Product Code EYA
UDI-Device Identifier08714729802433
UDI-Public08714729802433
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberM006630200B1
Device Catalogue Number630-200B
Device Lot Number6090560
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Initial Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age50 YR